The extension property in the category of direct sum of cyclic torsion-free modules over a BFD. (English) Zbl 1472.13034

Siles Molina, Mercedes (ed.) et al., Associative and non-associative algebras and applications. Proceedings of the 3rd Moroccan Andalusian meeting on algebras and their applications, MAMAA 2018, Chefchaouen, Morocco, April 12–14, 2018. Cham: Springer. Springer Proc. Math. Stat. 311, 313-323 (2020).
Let \(M\) be a direct sum of cyclic torsion-free modules over an integral bounded factorization domain \(A\). Let \(\alpha\) be an automorphism of the \(A\)-module \(M\). The aim of the paper is to show that \(\alpha\) satisfies the extension property, i.e., for any monomorphism \(\lambda :M\rightarrow N\) of \(A\)-modules, there exists an automorphism \(\overline{\alpha}\) of \(N\) such that \(\overline{\alpha}\lambda=\lambda \alpha\), if and only if \(\alpha\) is the multiplication by an invertible element of \(A\).
For the entire collection see [Zbl 1433.16001].


13F15 Commutative rings defined by factorization properties (e.g., atomic, factorial, half-factorial)
20K30 Automorphisms, homomorphisms, endomorphisms, etc. for abelian groups
Full Text: DOI


[1] Abdelalim, S., Essannouni, H.: Characterization of the automorphisms of an Abelian group having the extension property. Port. Math. (Nova) 59(3), 325-333 (2002) · Zbl 1011.20049
[2] Aluffi, P.: Algebra: chapter \(0\). Am. Math. Soc. 104, 177-178 (2009) · Zbl 1179.00001
[3] Anderson, D.D., Anderson, D.F., Zafrullah, M.: Factorization in integral domains. J. Pure Appl. Algebr. 69, 1-19 (1990) · Zbl 0727.13007
[4] Barry, M.: Caractérisation des anneaux commutatifs pour lesquels les modules vérifant \((I)\) sont de types finis. Dissertation Doctorale, Université Cheikh anta diop de Dakar, faculté des sciences et techniques. Département de Mathématiques et Informatique (1998)
[5] Ben Yakoub, L.: Sur un Théorème de Schupp. Port. Math. 51(2), 231-233 (1994) · Zbl 0818.16028
[6] Dăscălescu, S., Năstăsescu, C., Raianu, Ş.: Hopf Algebras. An Introduction. Monographs Textbooks in Pure Applied Mathematics, vol. 235. Marcel Dekker, New York (2001) · Zbl 0962.16026
[7] Faith, C.: Algebra: Rings, Modules and Categories I. Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen Band, vol. 190, xxiii+551p. Springer, Berlin (1973)
[8] Freyd, P.: Abelian Categories. An Introduction to the Theory of Functors. Harper’s Series in Modern Mathematics. Harper & Row Publishers, New York (1964): Reprints in Theory and Applications of Categories. No. 3, 23-164 (2003) · Zbl 0121.02103
[9] Kuperberg, G.: Finite, connected, semisimple, rigid tensor categories are linear. arXiv preprint math/0209256 (2002)
[10] Leinster, T.: Basic Category Theory, vol. 143. Cambridge University Press, Cambridge (2014) · Zbl 1295.18001
[11] Schupp, P.E.: A characterizing of inner automorphisms. Proc. A.M.S. 101(2), 226-228 (1987) · Zbl 0627.20018
[12] Vialar,
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.